MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20 MIU/ML); PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20 MIU/ML); PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending investigation.
 
Event or Problem Description
Unspecified date: patient presented to facility after obtaining a positive result on a home pregnancy test (brand/specificity unspecified).Urine specimen tested on the alere hcg cassette and a negative result was obtained.A confirmatory blood hcg was performed and the result was positive at >100 (units not able to be confirmed).No adverse patient outcomes reported.Although further information was requested, no further information was provided.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with cut-off standards and middle positive standards.The results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Per the package insert, a first morning urine specimen is preferred since it generally contains the highest concentration of hcg.False negative results may occur when the levels of hcg are below the sensitivity level of the test.Very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.Additionally, per the quality control section of the package insert, it is recommended that a positive hcg control (containing greater than or equal to 20 miu/ml hcg in urine) and a negative hcg control (containing "0" miu/ml hcg) be evaluated to verify proper test performance with each new lot, each new shipment, monthly as a check on storage, each new untrained operator and as otherwise required by your lab internal quality system procedures.

Brand Name
ALERE HCG CASSETTE (20 MIU/ML)
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego, ca
MDR Report Key9886803
Report Number2027969-2020-00016
Device Sequence Number2941588
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)210630(10)HCG9072132
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number92210
Device Lot NumberHCG9072132
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1